Dépôt numérique
RECHERCHER

Weighted estimate of extreme quantile: An application to the estimation of high flood return periods.

Lekina, Alexandre; Chebana, Fateh; Ouarda, Taha B. M. J. (2014). Weighted estimate of extreme quantile: An application to the estimation of high flood return periods. Stochastic Environmental Research and Risk Assessment , vol. 28 , nº 2. p. 147-165. DOI: 10.1007/s00477-013-0705-2.

Ce document n'est pas hébergé sur EspaceINRS.

Résumé

Parametric models are commonly used in frequency analysis of extreme hydrological events. To estimate extreme quantiles associated to high return periods, these models are not always appropriate. Therefore, estimators based on extreme value theory (EVT) are proposed in the literature. The Weissman estimator is one of the popular EVT-based semi-parametric estimators of extreme quantiles. In the present paper we propose a new family of EVT-based semi-parametric estimators of extreme quantiles. To built this new family of estimators, the basic idea consists in assigning the weights to the k observations being used. Numerical experiments on simulated data are performed and a case study is presented. Results show that the proposed estimators are smooth, stable, less sensitive, and less biased than Weissman estimator.

Type de document: Article
Mots-clés libres: bias reduction; extreme quantile; flood; heavy tailed distribution; order statistics; Weissman estimator
Centre: Centre Eau Terre Environnement
Date de dépôt: 10 avr. 2018 20:09
Dernière modification: 10 avr. 2018 20:09
URI: http://espace.inrs.ca/id/eprint/3619

Actions (Identification requise)

Modifier la notice Modifier la notice